New York, 2014Flash Flood in New York, May 16, 2014
May 16, 2014 · NWS ALY · 1 event in 1 county or zone
A slow moving cold front moved from west to east across the region on Friday, May 16th. A southerly flow of air out of the Gulf of Mexico allowed for plenty of moisture to be available for this system to produce widespread heavy rain showers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front moved from west to east across the region on Friday, May 16th. A southerly flow of air out of the Gulf of Mexico allowed for plenty of moisture to be available for this system to produce widespread heavy rain showers. As these slow moving showers repeatedly moved over the same area, flash flooding occurred in parts of the western Mohawk Valley in southern Herkimer County. This flooding resulted in the closing of a roadway in West Winfield. As the cold front pushed eastward and rain tapered off later in the day, flooding ending as water receded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 16, 12:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 12:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
117 PM EDT FRI MAY 16 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...BRINGING A WIDESPREAD SOAKING RAINFALL.
BEHIND THIS FRONT...COOLER TEMPERATURES AND LESS HUMID CONDITIONS
ARE EXPECTED OVER THE WEEKEND WITH THE CONTINUED CHANCE FOR A RAIN
SHOWER ESPECIALLY ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 111 PM EDT...ANOTHER QUICK UPDATE TO INCREASE THE WIND GUSTS
ACROSS PARTS OF THE CAPITAL DISTRICT...SRN VT...NRN
BERKSHIRES...N-CNTRL TACONICS...AND ERN CATSKILLS TO 30-40 MPH
WITH A FEW HIGHER GUSTS IN ADVANCE OF THE FRONTAL BOUNDARY...AND A
WAVE OF LOW PRESSURE MOVING ALONG IT. THE HEAVIEST RAIN HAS BEEN
ACROSS THE WRN ADIRONDACKS...AND MOST SPECIFICALLY HERKIMER COUNTY
WHERE AN FFW HAS BEEN ISSUED DUE TO TRAINING OF THE RAINFALL...AND
DUAL POL RADAR ESTIMATES OF 1-1.5+ INCHES IN 3 HOURS OR SO.
THE THUNDER CHANCE HAS BEEN REDUCED TO ISOLATED OR SLIGHT CHC
BASED ON THE LATEST STABILITY PARAMETERS FROM THE GFS/NAM WHERE
THE SHOWALTER INDICES BARELY LOWER BELOW 0C...AND MUCAPES ARE LESS
THAN 250 J/KG. SOME SLIGHT TWEAKS THE POPS TRENDS...AND MAX TEMPS
BASED ON OBSERVED TRENDS.
PREVIOUS DISCUSSION...THE PCPN AXIS IS BECOMING INCREASINGLY MORE
NORTHWEST TO SOUTHEAST AS THE TROUGH GOES NEGATIVE TILT. EXPECTING
THAT THIS WILL RESULT IN HEAVIEST PCPN ACROSS THE AREA WHERE THE
WATCH IS IN EFFECT AS THIS WILL ACT AS THE PIVOT POINT FOR THE
MAIN PCPN AREA. HAVE ALSO ADJUSTED QPF AMOUNTS TO BETTER MATCH
WITH NERFC GUIDANCE. HAVE ALSO EXPANDED THE FLOOD WATCH TO INCLUDE
THE HIGHER TERRAIN IN WESTERN NEW ENGLAND WHERE UPSLOPE FLOW WILL
LIKELY RESULT IN ENHANCED RAIN FALL AMOUNTS. EXPECT ING A TOTAL
THROUGH TONIGHT OF 1 TO 3 INCHES WITH THE HIGHEST AMOUNTS IN THE
WATCH AREA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
INSTABILITY LOOKS WEAK OVER OUR REGION...BUT LOW LEVEL JET FORCING
AND FRONTOGENESIS ASSOCIATED WITH THE ADVANCING COLD FRONT COULD
SUPPORT SCATTERED THUNDERSTORMS WITHIN THE BAND OF MODERATE RAIN
THIS AFTERNOON AND NIGHT. GUIDANCE AND ENSEMBLES SUGGEST THE UPPER
ENERGY BECOMES A LITTLE MORE PROGRESSIVE AS DOES THE EASTWARD
MOVEMENT OF THE BAND OF RAIN THIS AFTERNOON THROUGH TONIGHT. THERE
ARE ALSO INDICATIONS OF SOME TERRAIN ENHANCEMENT TO THE
PRECIPITATION IN WESTERN NEW ENGLAND TONIGHT.
TOTAL RAINFALL IN WESTERN NEW ENGLAND IS EXPECTED TO BE UNDER
FLASH FLOOD GUIDANCE BUT IT COULD BE CLOSE IN SOME AREAS DEPENDING
ON THE MOVEMENT OF THE BAND OF RAIN AND THE CHARACTER OF ANY
CONVECTION THAT FORMS LATER TODAY. WILL HIGHLIGHT POSSIBLE URBAN
AND SMALL STREAM FLOOD THREAT IN THE HAZARDOUS WEATHER OUTLOOK...AS
WELL AS THE POSSIBLE NEED FOR A FLASH FLOOD WATCH LATER TODAY IF
CONDITIONS SUPPORT MORE OF A THREAT FOR MORE RAIN THAN CURRENTLY
FORECASTED.
ONCE THE RAIN EXITS LATE TONIGHT...WINDS SHOULD SHIFT TO LIGHT
WEST AND NORTHWEST...WITH SOME POSSIBLE BREAKS IN THE CLOUDS
TOWARD SUNRISE. LOWS TONIGHT SHOULD BE IN THE 40S TO LOWER 50S
SINCE THE FRONT SHOULD CLEAR ALL AREAS BEFORE SUNRISE.
ON SATURDAY AND SUNDAY...UPPER ENERGY SLOWLY DEVELOPS INTO AN
UPPER CUT OFF LOW OVER OUR REGION...BUT IT WILL TAKE SOME TIME FOR
THE UPPER COLD POOL TO TRACK OVER OUR REGION. SATURDAY AND SUNDAY
SHOULD BE MAINLY DRY...BUT SOME ISOLATED SHOWERS ARE POSSIBLE
ALONG WITH SOME DIURNALLY DRIVEN CONVECTIVE CLOUDINESS AS UPPER
LEVELS DO COOL...AND UPPER ENERGY TRACKS AROUND THE PERIPHERY OF
THE DEVELOPING UPPER LOW. BASED ON MIXED CLOUDS AND SUN AND COOLER
BOUNDARY LAYER TEMPERATURES...HIGHS SATURDAY AND SUNDAY IN THE
LOWER 70S...WITH MID TO UPPER 60S IN HIGHER TERRAIN.
WILL JUST KEEP AN EYE ON FROST POTENTIAL FOR THE LAKE GEORGE
SARATOGA REGION AND WESTERN MOHAWK VALLEY SATURDAY NIGHT AND
SUNDAY NIGHT BUT FOR NOW IT LOOKS LIKE LOWS SHOULD BE IN THE UPPER
30S TO MID 40S. IF MORE CLEARING IS EXPECTED...TEMPERATURES COULD
GET A LITTLE COOLER...BUT WE WILL SEE.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MUCH OF THE LONG TERM PERIOD LOOKS TO FEATURE NEAR NORMAL
TEMPERATURES WITH NO SIGNIFICANT STORM SYSTEMS EXPECTED TO IMPACT
THE REGION THROUGH THE MIDDLE OF NEXT WEEK.
AN UPPER LEVEL LOW IS EXPECTED TO TRACK SOUTHWARD ACROSS NEW ENGLAND
MONDAY INTO MONDAY NIGHT. OUR AREA WILL BE ON THE WESTERN PERIPHERY
OF THE LOW CENTER...SO ONLY SCATTERED SHOWER COVERAGE IS EXPECTED
WITH GENERALLY LIGHT QPF. THE UPPER LOW CENTER WILL SHIFT WELL SOUTH
AND EAST OF THE NEW ENGLAND COAST ON TUESDAY...ALTHOUGH SOME
WRAP-AROUND MOISTURE AND LINGERING TROUGHINESS MAY ALLOW FOR
SCATTERED SHOWERS TO PERSIST ACROSS WESTERN NEW ENGLAND.
A BRIEF DRY PERIOD IS EXPECTED FOR TUESDAY NIGHT INTO WEDNESDAY...AS
WEAK HIGH PRESSURE BUILDS ACROSS THE REGION. HOWEVER...MORE
UNSETTLED WEATHER MAY DEVELOP BY THURSDAY AS THE FLOW ALOFT BECOMES
NORTHWESTERLY WITH THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO
RESULT IN INCREASING CHANCES FOR SHOWERS. DEPENDING ON HOW DEEP THE
UPPER TROUGH IS ABLE TO DIG ACROSS THE NORTHEAST CONUS...IT COULD BE
RATHER COOL AND DAMP TO END THE WORK WEEK.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
THE REGION WILL REMAIN IN A MOIST AIR MASS THROUGH THE NEXT 12 TO
18 HOURS...AS THE LOW LEVEL FLOW WILL PERSIST FROM THE SOUTH TO
SOUTHEAST WITH A SLOW MOVING COLD FRONT WITH WAVES OF LOW PRESSURE
MOVING ALONG IT APPROACHING FROM CENTRAL NY AND PA. ONLY LIGHT
RAIN SHOWERS WILL IMPACT THE TERMINALS THROUGH MID AFTERNOON UNTIL
THE COLD FRONT EVENTUALLY TRACKS THROUGH THE AREA LATER TODAY.
MODERATE TO OCCASIONALLY HEAVY RAINFALL IS EXPECTED FOR THE
KALB/KGFL/KPOU/KPSF TERMINALS STARTING EARLY THIS EVENING AND
ENDING LATE TONIGHT.
MVFR CONDITIONS WILL GRADUALLY DETERIORATE TO IFR LATE THIS AFTERNOON
ESPECIALLY AT KALB/KPSF/KPOU/KGFL.
LOW LEVEL WIND SHEAR WILL CONTINUE TO BE MENTIONED IN THE TAFS
THROUGH THE FIRST 4-6 HOURS OF THE FORECAST...AS A SOUTH-
SOUTHEAST LOW LEVEL JET CONTINUES TO SLOWLY MOVE ACROSS THE AREA.
SURFACE WINDS WILL BE SOUTHEASTERLY AROUND 10-20 KTS WITH GUSTS
OVER 30 KTS AT TIMES.
OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. ISOLATED SHRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
&&
.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND
TONIGHT...BRINGING A WIDESPREAD SOAKING RAINFALL. BEHIND THIS
FRONT....COOLER TEMPERATURES AND LESS HUMID CONDITIONS ARE
EXPECTED OVER THE WEEKEND WITH THE CONTINUED CHANCE FOR A RAIN
SHOWER.
RAIN WILL BRING 1 TO LOCALLY MORE THAN 2 INCHES OF RAIN TO THE
REGION TODAY AND TONIGHT. DRY WEATHER IS EXPECTED SATURDAY WITH
MINIMUM RH VALUES RANGING BETWEEN 30 AND 45 PERCENT.
WINDS WILL BE SOUTH TO SOUTHEAST AT 5 TO 15 MPH TODAY...SOUTH
TO WEST AT 5 TO 15 MPH TONIGHT AND WEST AT 5 TO 10 MPH ON
SATURDAY. SOUTH TO SOUTHEAST WINDS IN SOUTHERN VERMONT AND THE
NORTHERN BERKSHIRES COULD BE 15 TO 25 MPH LATE THIS AFTERNOON AND
EVENING WITH GUSTS TO 35 MPH.
&&
.HYDROLOGY...
MINOR FLOODING IS EXPECTED ON SOME AREA RIVERS OVER THE NEXT
COUPLE OF DAYS. WE HAVE ISSUED A FLOOD WATCH FOR THE AREA WHERE WE
HAVE THE MOST CONFIDENCE OF HEAVY RAINFALL OCCURRING...NAMELY FROM
THE WESTERN ADIRONDACKS THROUGH THE MOHAWK VALLEY AND INTO THE
EASTERN CATSKILLS IN THIS AREA 1.5 TO 3 INCHES OF RAIN IS EXPECTED.
THE FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF WRN NEW
ENGLAND...EXCEPT ERN WINDHAM CTY. TOTAL RAINFALL IN WESTERN NEW ENGLAND
IS EXPECTED TO BE 1.5 TO 2.5 INCHES...WHICH IS CLOSE TO FLASH FLOOD
GUIDANCE IN 3 HRS. ALSO...BENNINGTON ALONG THE WALLOOMSAC...AND
WILLIAMSTOWN ON THE HOOSIC RIVER ARE STILL FORECASTED TO HAVE
MINOR FLOODING BASED ON THE NERFC LATEST FORECASTS.
THE REMAINDER OF THE HSA CAN EXPECT 1.0 TO 2.5 INCHES OF RAIN WITH
LOCALLY HIGHER AMOUNTS. THE TIMING OF THE HEAVIEST RAIN WILL BE
FROM THIS AFTERNOON THROUGH TONIGHT.
DRIER WEATHER WILL PERSIST ON THE WEEKEND WITH A JUST A SLIGHT TO
LOW CHC OF SHOWERS DUE TO THE UPPER LEVEL LOW...ESPECIALLY ON
SUNDAY. RAINFALL AMOUNTS LOOKS LIGHT. DRIER WEATHER RETURNS EARLY
IN THE WEEK
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SATURDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH SATURDAY MORNING FOR NYZ032-033-038>040-
047-048-051-058-063-082.
MA...FLOOD WATCH THROUGH SATURDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH SATURDAY MORNING FOR VTZ013-014.
&&
SYNOPSIS...NAS/WASULA
NEAR TERM...11/NAS/WASULA
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...11
FIRE WEATHER...NAS
HYDROLOGY...NAS/WASULAHazardous weather outlook, May 16, 11:34 AM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1234 PM EDT FRI MAY 16 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>040-047-048-051-058-063-082-
VTZ013-014-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
1234 PM EDT FRI MAY 16 2014
...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE WESTERN
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS OF EAST CENTRAL
NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND RAINFALL AMOUNTS AS WELL AS ANY
REPORTS OF NEAR BANKFULL OR BANKFULL STREAMS OR RIVERS AS WELL AS
ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
NYZ041>043-049-050-052>054-059>061-064>066-083-084-VTZ015-171100-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
EASTERN WINDHAM-
1234 PM EDT FRI MAY 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT...TACONICS AND MID HUDSON VALLEY
OF EAST CENTRAL NEW YORK AND EXTREME SOUTHEAST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MODERATE TO HEAVY RAIN SHOWERS AND ISOLATED NON SEVERE
THUNDERSTORMS WILL OCCUR TODAY INTO TONIGHT. THIS RAINFALL MAY
LEAD TO PONDING OF WATER ON ROADWAYS...AS WELL AS MINOR FLOODING
OF POOR DRAINAGE... URBAN...AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 16, 10:12 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1112 AM EDT FRI MAY 16 2014
NYZ038-161615-
SOUTHERN HERKIMER NY-
1112 AM EDT FRI MAY 16 2014
...A STRONG LINE OF SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER
APPROACHING SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF FRANKFORT TO CEDARVILLE TO WEST
WINFIELD...OR ALONG A LINE EXTENDING FROM UTICA TO 7 MILES WEST OF
ILION TO 11 MILES SOUTHWEST OF ILION...AND MOVING NORTHEAST AT 40
MPH.
THE LINE OF HEAVY SHOWERS WILL BE NEAR...
JORDANVILLE...ILION AND FRANKFORT BY 1120 AM EDT...
POLAND...MOHAWK AND HERKIMER BY 1125 AM EDT...
NEWPORT...MIDDLEVILLE AND COLD BROOK BY 1130 AM EDT...LITTLE FALLS
BY 1135 AM EDT.
RAINFALL RATES AROUND ONE HALF INCH PER HOUR ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS.
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7508
4334 7486 4329 7471 4318 7470 4308 7478
4303 7474 4287 7476 4287 7478 4290 7487
4284 7489 4283 7492 4290 7509 4285 7514
4285 7521 4306 7522
TIME...MOT...LOC 1510Z 220DEG 33KT 4311 7520 4300 7514
4289 7513
BGMSpecial weather statement, May 16, 10:34 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 AM EDT FRI MAY 16 2014
NYZ032-161630-
NORTHERN HERKIMER NY-
1134 AM EDT FRI MAY 16 2014
...A STRONG LINE OF SHOWERS APPROACHING NORTHERN HERKIMER COUNTY IN
EASTERN NEW YORK...
AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF NORTHWOOD TO NORTHWOOD TO 10 MILES
EAST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
HINCKLEY TO 8 MILES NORTHEAST OF HINCKLEY TO 12 MILES EAST OF
HINCKLEY...AND MOVING NORTHEAST AT 55 MPH.
SHOWERS WILL BE NEAR...
6 MILES SOUTHEAST OF MCKEEVER BY 1140 AM EDT...
NICKS LAKE CAMPGROUND AND OLD FORGE BY 1150 AM EDT...
ALGER ISLAND PUBLIC CAMPGROUND AND LIMEKILN LAKE CAMPGROUND BY 1155
AM EDT...
BIG MOOSE AND EAGLE BAY BY NOON EDT.
RAINFALL RATES AROUND ONE HALF INCH PER HOUR ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS.
LAT...LON 4405 7507 4407 7490 4406 7485 4348 7477
4334 7487 4333 7508 4409 7517
TIME...MOT...LOC 1533Z 208DEG 46KT 4347 7506 4344 7496
4338 7484
BGMSpecial weather statement, May 16, 11:42 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1242 PM EDT FRI MAY 16 2014
NYZ033-161745-
HAMILTON NY-
1242 PM EDT FRI MAY 16 2014
...PERIODS OF MODERATE TO HEAVY RAINFALL OCCURRING IN HAMILTON
COUNTY OF EASTERN NEW YORK...
AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF MODERATE TO HEAVY SHOWERS CAPABLE OF PRODUCING...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF LAKE EATON CAMPGROUND TO
EIGHTH LAKE CAMPGROUND TO 22 MILES SOUTHWEST OF LAKE PLEASANT...OR
ALONG A LINE EXTENDING FROM 25 MILES WEST OF NEWCOMB TO 15 MILES
EAST OF OLD FORGE TO 15 MILES EAST OF HINCKLEY...AND MOVING NORTH AT
50 MPH.
THUNDERSTORMS WILL BE NEAR...
WELLS BY 1245 PM EDT...
LAKE PLEASANT BY 1250 PM EDT...
MOFFITT BEACH CAMPGROUND BY 1255 PM EDT...
SPECULATOR BY 100 PM EDT...
LEWEY LAKE CAMPGROUND BY 105 PM EDT...
INDIAN LAKE AND GOLDEN BEACH CAMPGROUND BY 115 PM EDT.
RAINFALL RATES AROUND ONE HALF INCH PER HOUR ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS.
LAT...LON 4397 7426 4392 7433 4381 7421 4383 7414
4379 7404 4374 7406 4373 7422 4325 7414
4325 7422 4322 7424 4321 7432 4324 7433
4323 7453 4334 7487 4348 7477 4407 7486
4412 7428
TIME...MOT...LOC 1640Z 195DEG 45KT 4415 7463 4382 7465
4341 7479
BGMSpecial weather statement, May 16, 12:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT FRI MAY 16 2014
NYZ033-161915-
HAMILTON NY-
150 PM EDT FRI MAY 16 2014
...A LINE OF MODERATE TO HEAVY SHOWERS TO CONTINUE ACROSS
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF INLET TO 12 MILES WEST OF LAKE PLEASANT TO 20
MILES SOUTHWEST OF SACANDAGA CAMPGROUND...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF OLD FORGE TO 16 MILES SOUTHWEST OF
SPECULATOR TO 17 MILES NORTHEAST OF LITTLE FALLS...AND MOVING
NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL BE NEAR...
INLET BY 155 PM EDT...
EIGHTH LAKE CAMPGROUND BY 200 PM EDT...
BROWN TRACT POND CAMPGROUND BY 205 PM EDT...
RAQUETTE LAKE BY 210 PM EDT...
SACANDAGA CAMPGROUND AND GOLDEN BEACH CAMPGROUND BY 215 PM EDT...
WELLS AND LAKE PLEASANT BY 220 PM EDT.
HOURLY RAINFALL RATES AROUND ONE HALF OF AN INCH ARE EXPECTED WITH
LOCALLY HIGHER AMOUNTS INTO THE HIGHEST TERRAIN.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7414
4379 7404 4374 7406 4373 7422 4325 7414
4325 7422 4322 7424 4321 7432 4324 7433
4323 7453 4334 7487 4348 7477 4407 7485
4412 7428
TIME...MOT...LOC 1748Z 210DEG 27KT 4367 7475 4348 7462
4325 7460
BGMLocal storm report, May 16, 1:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND DMG FISHKILL 41.53N 73.89W
05/16/2014 DUTCHESS NY DEPT OF HIGHWAYS
TACONIC STATE PARKWAY NORTH OF CARPENTER ROAD WAS
BRIEFLY CLOSED DUE TO A DOWN TREE.
&&
EVENT NUMBER ALY1400026
BGMFlash Flood, Herkimer
- When
- May 16, 2:00 PM EST to 7:00 PM EST
- Where
- Herkimer County, 0.66 mi NW of West Winfield to 0.63 mi NW of West Winfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.886, -75.190
Route 51 was reportedly closed due to flash flooding from heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, May 16, 2014$1.1 million · 9 events
- Flash Flooding in New York, May 16, 2014$350,000 · 14 events
- Strong Wind in New York, May 16 to 17, 2014$30,000 · 2 events
- Hail in Utah, May 16, 2014$20,000 · 1.5 in hail · 1 event
- Damaging Winds in Maryland, May 16, 2014$18,000 · 52 kt wind · 3 events
- Flash Flood and Flooding in Maryland, May 16, 201414 events
- High Surf in Hawaii, May 16 to 18, 201414 events
- Flooding in Pennsylvania, May 16, 20149 events
- Flooding in West Virginia, May 16 to 17, 20146 events
- Flooding in Pennsylvania, May 16, 20144 events
- Heavy Rain in North Carolina, May 16, 20143 events
- Flash Flooding in New York, May 16, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509927.